# SDR 98ZZZX1695

- Difficulty date: March 31, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N60DC
- Make and model: Piper PA60600
- Aircraft serial: 600797806123
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Bellcrank
- Part number: 400088001
- Condition: Cracked
- Location: Lt Mlg Well
- Part time: 5,261 hours
- Stage of operation: AP
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING ROUTINE TRAINING FLIGHT, TOWER REPORTED THE LT MLG INBOARD DOOR REMAINED OPEN AFTER LANDING GEAR EXTENSION.  AIRCRAFT LANDED WITHOUT INCIDENT.  INSPECTED AIRCRAFT AND FOUND LT MLG BELLCRANK P/N 400088-001 BROKEN.  THIS ALLOWED SEQUENCE VALVE TO OPEN CAUSING MLG DOOR TO FREEFALL OPEN.  THE SAME PROBLEM OCCURRED IN 1994 TO RT BELLCRANK WITH 4,266.3 HRS TT.  THE REPLACEMENT LT BELLCRANK IS SUBSTANTIALLY IMPROVED OVER ORIGINAL PART.  SUBMITTER RECOMMENDED A SERVICE BULLETIN TO REQUIRE FREQUENT INSPECTIONS OF ORIGINAL PARTS.
